Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS Morristown, TN

June 25, 2001Greene County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 3:14 PM EDT for Greene County, Tennessee. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 3:14 PM EDT (19:14 UTC)
Expired
Jun 25, 2001, 4:15 PM EDT
In force
61 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Greene County, TN

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:20 PM EDTHail 1.75Tusculum, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS54 KMRX 251916
SVRMRX
TNC059-252015-
/NEW.KMRX.SV.W.0160.251914-252015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EAST TENNESSEE

* UNTIL 415 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR TUSCULUM...OR 3 MILES EAST OF             
  GREENEVILLE...MOVING NORTHWEST AT 10 MPH.  A SECOND STRONG TO      
  SEVERE STORM WAS LOCATED NEAR CANEY BRANCH...MOVING NORTHWEST AT   
  10 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENEVILLE AROUND 325 PM EDT
  ROMEO AROUND 405 PM EDT
  ALONG THE SOUTHWEST COUNTY LINE THROUGH 415 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
  AND DAMAGE CHIMNEYS AND TV ANTENNAS.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

$$

LAT...LON 3602 8296 3616 8265 3637 8282 3616 8315

SP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 25, 10:40 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 AM EDT MON JUN 25 2001

UPPER LOW JUST TO OUR EAST.  VORTICITY MAXES TRIGGERING SHOWERS IN
NE ZONES AND CHEROKEE AND CLAY.  CLOUDS WILL CONTINUE PUSHING INTO
CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING
CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY.  WITH CLOUDS...WILL
UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH.  POPS
LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED
SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO
LIMITED FOR WIDESPREAD ACTIVITY.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

GH

In the hours before

Local storm report, Jun 25, 3:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
306 PM EDT MON JUN 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    4 S KNOXVILLE             TN   WIND DAMAGE
06/25/01   KNOX                           POWERLINES AND ONE TREE
                                          DOWN ON COMPTON ROAD IN
                                          KNOXVILLE AT 205 PM AND ONE
                                          TREE DOWN ON JOHN SEVIER
                                          HIGHWAY 4 S OF KNOXVILLE AT
                                          210 PM. REPORTED BY POWER
                                          COMPANY AND TENNESSEE DOT.

0225 PM    6 N MARYVILLE             TN   .75 INCH HAIL
06/25/01   BLOUNT                         DIME SIZE HAIL REPORTED ON
                                          BERNS STATION ROAD NEAR
                                          KNOX COUNTY LINE. REPORTED
                                          BY SPOTTER.

0230 PM    1 SW MARYVILLE            TN   .75 INCH HAIL
06/25/01   BLOUNT                         3/4 INCH SIZE HAIL
                                          REPORTED AT INTERSECTION OF
                                          HIGHWAYS 129 AND 321.
                                          REPORTED BY ASOS OBSERVER.

0256 PM    FRIENDSVILLE              TN   .75 INCH HAIL
06/25/01   BLOUNT                         DIME SIZE HAIL REPORTED IN
                                          FRIENDSVLILLE. REPORTED BY
                                          SPOTTER.

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:48 PM EDTSevere Thunderstorm WarningMRXKnox27 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningMRXBlount64 min
Jun 25, 2:38 PM EDTSevere Thunderstorm WarningMRXPolk52 min
Jun 25, 6:06 PM EDTSevere Thunderstorm WarningMRXSullivan39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.